MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOM SERIES A PAT STD 31 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARCOM SERIES A PAT STD 31 3 PEG; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Hypoxia (1918); Pneumonia (2011); Septic Shock (2068); Respiratory Failure (2484)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: vanguard cr ilok fem-lt 65 catalog #: 183028 lot #: j6689690; vg crl mono-lck brg10x67 catalog #: 189240 lot #: 617200.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple reports were filed for this event, please see associated reports: 0001825034 - 2021 - 02690, 0001825034 - 2021 - 02698, 0001825034 - 2021 - 02699.Investigation incomplete.
 
Event or Problem Description
It was reported that an initial left total knee arthroplasty was performed.Two days post operatively, the patient was readmitted for hypoxia, pneumonia, respiratory failure, septic shock, and ards.The patient was reintubated 17 days later and discharged 3 days after that.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
It was reported the patient developed pneumonia within two days postop leading to septic shock and respiratory failure.Respiratory cultures were positive for pantoea septica and yeast with gram stains positive for yeast and moderate white blood cells.Pantoea bacteria are found in the intestinal tract of humans.Yeast is a common oral inhabitant that can create respiratory complications after general anesthesia when the endotracheal tube pushes the flora into the respiratory tract.The patient was ultimately intubated for three days until the complication resolved.The patient also had a concurrent urine culture positive for e.Coli.Additionally, the patient has preexisting cardiac complications, obstructive sleep apnea, and obesity; all of which place increased stress on the respiratory system and put the patient at increased risk for postop respiratory complications.Procedural-related complications are influenced by the type of surgery, patients preexisting comorbid state, and perioperative management.Pneumonia is a well-known postoperative complication that typically requires medical intervention and hospitalization for more aggressive medical management.During the immediate post-operative period for a period of 2 hours, the protective reflexes are depressed and the patient can aspirate.Typically, the reason for postoperative pneumonia is the aspiration of subglottic secretions containing bacteria.Once the bacteria enters the respiratory tract, they can replicate if the conditions are right and advance into aspiration pneumonia.Pneumonia is a procedural-related complication resulting from intubation during the procedure.The root cause is attributed to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARCOM SERIES A PAT STD 31 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12519490
Report Number0001825034-2021-02699
Device Sequence Number924198
Product Code JWH
UDI-Device Identifier00880304431317
UDI-Public(01)00880304431317(17)250109(10)277660
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberN/A
Device Catalogue Number184764
Device Lot Number277660
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight111